Texas, 2007Flash Flooding in Texas, July 8, 2007
July 8, 2007 · NWS SHV · 3 events in 2 counties and zones
The upper level trough of low pressure which continued to plague northeast Texas remained anchored across north Texas into southwest Arkansas and northwest Louisiana. This system continued to advect deep tropical moisture from the Gulf of Mexico northward into the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $260,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The upper level trough of low pressure which continued to plague northeast Texas remained anchored across north Texas into southwest Arkansas and northwest Louisiana. This system continued to advect deep tropical moisture from the Gulf of Mexico northward into the region. The result was continued flooding rainfall across northeast Texas on the 8th of July.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 8, 10:00 AM CST, 29 minutes earlier.
Area forecast discussion, Jul 8, 10:00 AM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 AM CDT SUN JUL 8 2007
.DISCUSSION...
RADAR SHOWS A CLUSTER OF SHOWERS AND THUNDERSTORMS IN THE EAST TEXAS
LAKES AREA. THIS ACTIVITY LOOKS TO CONTINUE A SLOW MOVEMENT TOWARD
THE EAST...AND MAY HAMPER OR AGGRAVATE PREVIOUS FLOOD PROBLEMS IN
EAST TEXAS. A FLASH FLOOD WARNING HAS BEEN ISSUED FOR CHEROKEE
COUNTY UNTIL 245 PM...AND A FLASH FLOOD WATCH WILL BE ISSUED FOR
PARTS OF EAST TEXAS THIS AFTERNOON. THE NAM SHOWS A DECENT VORT MAX
MOVING THROUGH THE EAST TEXAS LAKES AREA TODAY...INTERACTING WITH
DEEP MOISTURE GENERALLY SOUTH OF I20. MUCH OF THE THUNDERSTORM
ACTIVITY TODAY IS EXPECTED TO REMAIN GENERALLY SOUTH OF I20...BUT
THUNDERSTORMS WILL REMAIN POSSIBLE AREAWIDE AS A SIGNIFICANT AMOUNT
MOISTURE PERSIST IN THE BOUNDARY LAYER. UPDATE SHOULD BE OUT BY
1130 AM.
ELEVEN
&&
.AVIATION...
A CLUSTER OF THUNDERSTORMS MOVING INTO THE EAST TEXAS LAKES AREA
WILL AREA TERMINALS THIS MORNING AND AFTERNOON. TEMPORARY IFR FLIGHT
CONDITIONS CAN BE EXPECTED IN THUNDERSTORMS. MOST OF THE
PRECIPITATION TODAY IS EXPECTED TO REMAIN SOUTH OF I20...SO VFR
CONDITIONS PREVAIL IN MOST TAFS. FOR THE MOST PART I WILL CONTINUE
THE GOING TREND OF CURRENT TAF AT 18Z ISSUANCE...BUT ADJUSTMENTS
WILL BE MADE ACCORDING TO TSRA ACTIVITY. /11/
&&
.UPDATED POINT TEMPS/POPS...
SHV 90 72 91 73 / 50 20 30 20
MLU 90 71 91 71 / 50 20 30 20
DEQ 92 68 91 70 / 20 20 30 20
TXK 91 72 91 72 / 20 20 30 20
ELD 91 71 91 70 / 20 20 30 20
TYR 88 73 90 73 / 50 20 30 20
GGG 88 71 91 71 / 50 20 30 20
LFK 87 73 91 72 / 50 20 30 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
11
Hazardous weather outlook, Jul 8, 4:38 AM CST, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
538 AM CDT SUN JUL 8 2007
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-091100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
538 AM CDT SUN JUL 8 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY
ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY DURING THE
AFTERNOON AND EARLY EVENING EACH DAY DURING THE WORK WEEK. RAINFALL
MAY BE HEAVY AT TIMES WITH THE STRONGER STORMS.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NEEDED TODAY OR
TONIGHT.
02
Flash Flood, Cherokee
- When
- July 8, 10:29 AM CST to 1:45 PM CST
- Where
- Cherokee County, Jacksonville
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- Broadcast Media
- Coordinates
- 31.950, -95.270
Hwy. 79 was closed near Jacksonville, Texas due to high water. Nearly 20 homes suffered flood damage when Lake Jacksonville rose two feet above normal. The lake had to be closed as several secondary roadways leading into and around the lake were flooded.
Flash Flood, Cherokee
- When
- July 8, 11:05 AM CST to 1:45 PM CST
- Where
- Cherokee County, Rusk
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 31.800, -95.150
Hwy. 84 near Rusk was closed due to high water. Numerous areas flooded and the Texas State Railroad track between Maydelle and Rusk sustained serious flood damage as an embankment washed out near county road 2108.
Flash Flood, Smith
- When
- July 8, 11:13 AM CST to 2:45 PM CST
- Where
- Smith County, Tyler
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 32.350, -95.300
Several streets and roads flooded around town.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Pennsylvania, July 8 to 10, 20071 death · 8 events
- Excessive Heat in Illinois, July 8 to 10, 20071 death · 1 event
- Lightning Strike in Florida, July 8, 20071 death · 1 event
- Flash Flooding and Hail in Texas, July 8, 2007$1.5 million · 1.25 in hail · 10 events
- Hail and Damaging Wind in Nebraska, July 8, 2007$935,000 · 2 in hail · 8 events
- Wildfire in Colorado, July 8 to 10, 2007$200,000 · 1 event
- Hail and Damaging Winds in Michigan, July 8, 2007$20,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in Minnesota, July 8, 20072.75 in hail · 36 events
- Flash Flood and Hail in Nebraska, July 8 to 9, 2007$20,000 · 1.75 in hail · 8 events
- Excessive Heat in New Jersey, July 8 to 10, 200721 events
- Hail and Damaging Winds in Wisconsin, July 8, 20071 in hail · 16 events
- Flash Flooding and Hail in Michigan, July 8, 2007$7,000 · 1.75 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39873, 39874, 39876.